# SDR 98UAL900494

- Difficulty date: September 30, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N171UA
- Make and model: Boeing 747422
- Aircraft serial: 24322
- Engine: Pwa PW4056
- System (JASC): 5320 · Fuselage Miscellaneous Structure
- Part: Sill
- Part number: 65B0761020
- Condition: Cracked
- Location: Bs 338
- Stage of operation: TO
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

VERY LOUD WHISTLE OUT OF NR 3 COCKPIT WINDOW, RIGHT REAR WINDOW ON FO SIDE WAS NOTICED ON DEPT AND ARRIVAL WITH CAB DIFF PRESS AT 5.O.  *S/D*  DUE TO SQUEALING, THE WINDOW WAS REMOVED AND CORROSION DAMAGE WAS FOUND AT THE LOWER AFT CORNER STA 338.  THE DAMAGE WAS CONTAINED IN THE UPPER OUTBOARD FLANGE OF THE LOWER SILL.  THE CORROSION REMOVAL RESULTED IN A 3 INCH SECTION OF THE FLANGE BEING TRIMMED OFF REVEALING A 3 INCH LONG CRACK.  THE SILL WAS REPLACED.
